Hail, Gordon
- When
- May 20, 12:15 AM EST to 12:55 AM EST
- Where
- Gordon County, Calhoun
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.917, -83.283
The Gordon County 911 Center reported penny-sized hail.
20 hail, 13 thunderstorm wind, 2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 19, 4:45 PM EST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT THU MAY 19 2005 .SHORT TERM... MODELS SIMILAR WITH UPPER LOW CENTERED OVER THE GREAT LAKES REGION WEAKENING AS IT DROPS SOUTHEAST INTO THE TENNESSEE VALLEY ON FRIDAY. ASSOCIATED FRONTAL SYSTEM TAKES SIMILAR PATH...MOVING INTO CENTRAL TENNESSEE FRIDAY AFTERNOON THEN INTO NORTH GEORGIA FRIDAY EVENING. CURRENT FORECAST WITH GOOD CHANCE TO LIKELY POPS TONIGHT THROUGH FRIDAY NIGHT STILL LOOK IN LINE AND WILL BE CONTINUED. MODELS SHOW FRONT CONTINUING TO MOVE ACROSS THE COUNTY WARNING AREA FRIDAY NIGHT...NEARING A AUGUSTA TO ALBANY LINE BY 12Z SATURDAY. WILL HOLD ON TO LOW POPS GENERALLY ALONG AND SOUTH OF THIS BOUNDARY FOR SATURDAY MORNING...BUT PLAN TO END ALL PRECIP ACROSS THE COUNTY WARNING AREA BY SATURDAY AFTERNOON AS FRONT CONTINUES TO PUSH SOUTHWARD. SURFACE HIGH PRESSURE BUILDS ACROSS THE AREA SATURDAY NIGHT AND LOOK FOR FAIR WEATHER FORECAST THROUGH THE REST OF THE WEEKEND PERIOD. .LONG TERM... SURFACE HIGH GETS PUSHED SOUTHEAST OF OUR AREA SUNDAY NIGHT AS NEXT FRONTAL BOUNDARY APPROACHES. MOISTURE APPEARS SOMEWHAT LIMITED WITH THIS SYSTEM BUT THINK LOW POPS WARRANTED. EXTENDED PROGS SHOW BOUNDARY PUSHING SOUTH OF THE COUNTY WARNING AREA LATE MONDAY/MONDAY NIGHT WITH HIGH PRESSURE BUILDING BACK ACROSS THE AREA TUESDAY. DRY FORECAST LOOK TO CONTINUE INTO THURSDAY WITH HIGH CENTERED OVER OR IN THE VICINITY. && .AVIATION... THE CONVECTIVE ACTIVITY MOVING EASTWARD FROM AL CONTINUES TO SHOW SIGNS OF DIMINISHING. AVAILABLE MOISTURE SEEMS LIMITED AND SFC LIFTED INDICES FALL OFF AS WELL. ANY CLOUDS SHOULD BE ABOVE 50 THOUSAND FEET AND VISIBILITIES 3 TO 5 MILES AFTER 06Z... AND POSSIBLY 1 TO 3 MILES 09Z TO 13Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 64 75 61 77 / 60 70 40 10 ATHENS 64 77 61 77 / 70 70 50 10 GAINESVILLE 63 75 61 78 / 70 70 50 10 ROME 64 79 61 83 / 70 70 40 10 COLUMBUS 67 81 64 83 / 50 70 50 10 MACON 66 82 64 82 / 40 70 50 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT THU MAY 19 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND TONIGHT... .SYNOPSIS... WEAK HIGH PRESSURE OVER THE AREA WILL GIVE WAY TO A WEAK TROUGH THAT WILL DEVELOP THIS AFTERNOON. LOW PRESSURE AND ASSOCIATED COLD FRONT WILL BECOME BETTER ORGANIZED OVER THE MID U.S. THIS AFTERNOON...AND MOVE TO THE TENNESSEE VALLEY AND CENTRAL APPALACHIANS TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING. SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. THE BEST AREA FOR THUNDERSTORMS TO DEVELOP WILL BE ACROSS NORTH GEORGIA ANY TIME THIS AFTERNOON AND WILL CONTINUE OVER NORTH AND CENTRAL GEORGIA TONIGHT. .DISCUSSION... AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL DEVELOP ACROSS NORTH GEORGIA AS WEAK SHORT WAVE ENERGY AHEAD OF A STRONGER UPPER TROUGH...MOVE TO NORTH GEORGIA THIS AFTERNOON. CAPES WILL INCREASE TO AROUND 1500 WITH LIFTED INDICES OF -2 TO -4. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH GEORGIA THIS AFTERNOON AND WILL CONTINUE OVER NORTH AND CENTRAL GEORGIA TONIGHT. WHILE SOME STORMS MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS...THE LACK OF STRONGER DYNAMICS OR VERTICAL WIND SHEAR WILL KEEP STORMS FROM BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY...AND MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. EA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 912 PM EDT THU MAY 19 2005 GAZ021-200145- 912 PM EDT THU MAY 19 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN CHEROKEE COUNTY UNTIL 945 PM EDT... AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CANTON...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS AS IT MOVES ACROSS CHEROKEE COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUFFINGTON AND BALL GROUND. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 945 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 928 PM EDT THU MAY 19 2005 GAZ078-200200- 928 PM EDT THU MAY 19 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN HARRIS COUNTY UNTIL 1000 PM EDT... AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF HAMILTON...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL ...FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY DOWNPOURS AS IT MOVES ACROSS HARRIS COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HAMILTON AND PINE MOUNTAIN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1000 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 PM EDT THU MAY 19 2005 GAZ023-024-200315- 1040 PM EDT THU MAY 19 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN BANKS AND HALL COUNTIES UNTIL 1115 PM EDT... AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MURRAYVILLE...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BANKS AND HALL COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MURRAYVILLE...GAINESVILLE...LULU...AND HOMER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1115 PM EDT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 AM EDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL LULA 34.39N 83.66W
05/19/2005 0.75 INCH HALL GA PUBLIC
&&
GMBThe Robins AFB radar (KJGX), 28 km away, was scanning. The volume nearest the first event began at 05:12 UTC.
20 hail, 13 thunderstorm wind, 2 lightning. Local standard time, as filed.
The Gordon County 911 Center reported penny-sized hail.
The public reported nickel-sized hail.
The Decatur Police Department reported that a number of trees were blown down.
The Cherokee County Emergency Management Director reported that a couple of trees and power lines were down.
The Coweta County 911 Center reported nickel-sized hail.
The public reported penny to quarter-sized hail on Georgia Highway 74 at Crosstown Road.
The Hall County 911 Center reported that several trees were blown down across Georgia Highway 52.
The Troup County 911 Center and the public both reported nickel-sized hail.
The Heard County 911 Center reported penny-sized hail.
The Heard County 911 Center reported that lightning set a power pole on fire.
The public reported penny-sized hail in the Summer Grove subdivision just east of Interstate-85 along Georgia Highway 34 and a trained spotter reported penny-sized hail in the Sharpsburg area.
A trained spotter reported penny-sized hail.
The Laurens County 911 Center reported that six trees were blown down in the Dublin area.
The Newton County 911 Center reported that several trees were blown down across the county.
The News Reporter of Washington reported that lightning struck the Wilkes County Law Enforcement Center, causing significant damage to computer equipment in the 911 Center and sheriff's office. Electronic circuitry was damaged in electronic locks, security cameras, computers, and fax machines. It was noted that this was the third time since opening that this building has sustained a lightning strike.
The Oglethorpe County 911 Center reported penny-sized hail.
An amateur radio operator reported that several trees and one power line were blown down five miles northwest of Macon. In the northeast part of the county, a car was blown off U.S. Highway 129 northeast of Macon.
The Emanuel County 911 Center reported that a few trees were down, one of which fell on a home causing minor structural damage.
The Jones County 911 Center reported that two trees were blown down, one in Gray and the other one mile southwest of Gray near the intersection of U.S. Highway 129 and Georgia Highway 18.
The public reported quarter-sized hail, which put some minor dents in a metal garage on U.S. Highway 27.
The public reported that a couple of power lines were down along Georgia Highway 112 south of Hardwick.
The public reported nickel-sized hail.
The Reynolds Police Department reported penny-sized hail.
An amatuer radio operator reported penny-sized hail on Interstate-16 just northeast of Huber.
The Wilkinson County 911 Center reported that a tree was blown down on Georgia Highway 243.
NBC TV in Macon reported nickel-sized hail west of Macon, while numerous reports of penny to nickel-sized hail were received from the public on the west and north side of Macon, including the Lake Wildwood area.
The Houston County 911 Center reported that a tree was blown down onto a vehicle in Perry, causing damage. At another location, the Houston County Sheriff reported that a tree was blown down in Kathleen.
The public reported penny-sized hail.
The public reported penny-sized hail.
An amateur radio operator reported penny-sized hail just south of Perry on Interstate 75 at the intersection of U.S. Highway 341 or at mile marker 139.
The East Dublin Fire and Rescue Department reported that a few trees were blown down throughout the city.
NBC TV Channel Five of Macon relayed a report of golf ball-sized hail near Hawkinsville. The Pulaski County 911 Center reported that they had received several reports of quarter-sized hail in the Hawkinsville area.
The public reported penny to quarter-sized hail.
The public reported that one tree and several large limbs had been blown down.
The Chattahoochee County 911 Center reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454538, 5454537, 5454539, 5453996, 5454547, 5453997, 5453998, 5454540, 5454544, 5454545, 5454543, 5454542, 5454546, 5454541, 5453999, 5454548, 5453679, 5454549, 5453677, 5453682, 5453680, 5453681, 5453683, 5453685, 5453687, 5453678, 5453684, 5453686, 5453688, 5453689, 5453690, 5453691, 5453995, 5453994, 5453993.